Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 111, NWS Omaha, NE

May 19, 2012Butler County, Colfax County, Dodge County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 19, 2012, 6:12 PM CDT for Butler County, Colfax County, Dodge County, Nebraska. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2012, 6:12 PM CDT (23:12 UTC)
Expired
May 19, 2012, 7:00 PM CDT
In force
48 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Butler County, NE, Colfax County, NE, Dodge County, NE

The radar

The Omaha radar (KOAX), 61 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 6:22 PM CDTHAIL 11 S Schuyler, NE
May 19, 6:28 PM CDTTSTM WND GST 60Schuyler, NEQUARTER AND GOLFBALL HAIL.
May 19, 6:35 PM CDTHAIL 1.751 E Schuyler, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 3:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-453 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
455 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WUUS53 KOAX 192312
SVROAX
NEC023-037-053-200000-
/O.NEW.KOAX.SV.W.0111.120519T2312Z-120520T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
612 PM CDT SAT MAY 19 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHERN BUTLER COUNTY IN EAST CENTRAL NEBRASKA...
  COLFAX COUNTY IN NORTHEAST NEBRASKA...
  EXTREME SOUTHWESTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 700 PM CDT

* AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP 
  TO PING PONG BALL SIZE AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THIS STORM WAS LOCATED NEAR BELLWOOD...OR 8 MILES EAST OF COLUMBUS...
  AND MOVING NORTHEAST AT 25 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  SCHUYLER...LINWOOD...ROGERS AND RICHLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

&&

LAT...LON 4150 9725 4164 9697 4156 9684 4142 9685
      4131 9724
TIME...MOT...LOC 2307Z 240DEG 20KT 4140 9720 
WIND...HAIL 70MPH 1.50IN

$$

NIETFELD
5 follow-up statements
188 
WWUS53 KOAX 192319
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
619 PM CDT SAT MAY 19 2012

NEC023-037-053-200000-
/O.CON.KOAX.SV.W.0111.000000T0000Z-120520T0000Z/
BUTLER NE-COLFAX NE-DODGE NE-
619 PM CDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM 
CDT FOR EXTREME NORTHEASTERN BUTLER...COLFAX AND EXTREME 
SOUTHWESTERN DODGE COUNTIES...

AT 617 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING 
PONG BALL SIZE AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS 
STORM WAS LOCATED NEAR SCHUYLER...OR 11 MILES EAST OF COLUMBUS...
MOVING NORTHEAST AT 25 MPH. 

LOCATIONS IMPACTED INCLUDE...
SCHUYLER...LINWOOD AND ROGERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF 
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT 
LINE WINDS...AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE 
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS 
A BATHROOM OR CLOSET.

&&

LAT...LON 4164 9697 4156 9684 4145 9685 4145 9690
      4141 9690 4134 9715 4151 9720
TIME...MOT...LOC 2317Z 240DEG 20KT 4143 9714 
WIND...HAIL 70MPH 1.50IN

$$

NIETFELD
556 
WWUS53 KOAX 192330
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
630 PM CDT SAT MAY 19 2012

NEC023-037-053-200000-
/O.CON.KOAX.SV.W.0111.000000T0000Z-120520T0000Z/
BUTLER NE-COLFAX NE-DODGE NE-
630 PM CDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM 
CDT FOR EXTREME NORTHEASTERN BUTLER...COLFAX AND EXTREME 
SOUTHWESTERN DODGE COUNTIES...

AT 625 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE HAIL UP TO GLOF BALL SIZE AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR 
SCHUYLER...OR 12 MILES EAST OF COLUMBUS...MOVING NORTHEAST AT 25 
MPH. 

LOCATIONS IMPACTED INCLUDE... SCHUYLER...LINWOOD AND ROGERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF 
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT 
LINE WINDS...AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE 
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS 
A BATHROOM OR CLOSET.

&&

LAT...LON 4164 9697 4156 9684 4145 9685 4145 9690
      4141 9690 4135 9714 4150 9716
TIME...MOT...LOC 2321Z 240DEG 20KT 4144 9711 
WIND...HAIL 70MPH 1.50IN

$$

NIETFELD
905 
WWUS53 KOAX 192336
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
636 PM CDT SAT MAY 19 2012

NEC023-200010-
/O.CAN.KOAX.SV.W.0111.000000T0000Z-120520T0000Z/
BUTLER NE-
636 PM CDT SAT MAY 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN BUTLER 
COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
CANCELLED FOR THIS AREA. HOWEVER A WARNING REMAINS IN EFFECT JUST TO 
TH EAST.

LAT...LON 4163 9699 4164 9696 4156 9684 4145 9685
      4145 9694 4142 9699 4142 9700 4153 9710
TIME...MOT...LOC 2335Z 240DEG 22KT 4148 9702 

$$

NEC037-053-200000-
/O.CON.KOAX.SV.W.0111.000000T0000Z-120520T0000Z/
COLFAX NE-DODGE NE-
636 PM CDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM 
CDT FOR SOUTHEASTERN COLFAX AND EXTREME SOUTHWESTERN DODGE 
COUNTIES...

AT 631 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE 
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 
NEAR SCHUYLER...OR 17 MILES EAST OF COLUMBUS...MOVING NORTHEAST AT 
25 MPH. 

LOCATIONS IMPACTED INCLUDE...
ROGERS.

GOLF BALL SIZE HAIL AND 70 MPH WINDS WERE REPORTED WITH THIS STORM 
IN SCHUYLER AT 628 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF 
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT 
LINE WINDS...AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE 
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS 
A BATHROOM OR CLOSET.

&&

LAT...LON 4163 9699 4164 9696 4156 9684 4145 9685
      4145 9694 4142 9699 4142 9700 4153 9710
TIME...MOT...LOC 2331Z 240DEG 22KT 4148 9702 
WIND...HAIL 70MPH 1.75IN

$$

NIETFELD
728 
WWUS53 KOAX 192350
SVSOAX

SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY 
NEBRASKA 650 PM CDT SAT MAY 19 2012

NEC037-053-200000-
/O.CON.KOAX.SV.W.0111.000000T0000Z-120520T0000Z/
COLFAX NE-DODGE NE-
650 PM CDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM 
CDT FOR EAST CENTRAL COLFAX AND EXTREME SOUTHWESTERN DODGE 
COUNTIES...

AT 645 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR 
SCHUYLER...OR 21 MILES EAST OF COLUMBUS...MOVING NORTHEAST AT 25 
MPH. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

&&

LAT...LON 4162 9699 4164 9696 4156 9684 4145 9685
      4148 9692 4150 9697 4154 9701
TIME...MOT...LOC 2345Z 240DEG 20KT 4151 9695 
WIND...HAIL 70MPH 1.75IN

$$

NIETFELD
011 
WWUS53 KOAX 192356
SVSOAX

SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY 
NEBRASKA 656 PM CDT SAT MAY 19 2012

NEC053-037-200010-
/O.EXP.KOAX.SV.W.0111.000000T0000Z-120520T0000Z/
COLFAX NE-DODGE NE-
656 PM CDT SAT MAY 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLFAX AND 
EXTREME SOUTHWESTERN DODGE COUNTIES WILL EXPIRE AT 700 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...SEVERE THUNDERSTORM REDEVELOPMENT REMAINS POSSIBLE...
AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.  


LAT...LON 4162 9699 4164 9696 4156 9684 4145 9685
      4148 9692 4150 9697 4154 9701
TIME...MOT...LOC 2355Z 240DEG 20KT 4151 9695 

$$

NIETFELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:12 PM CDT, 3 hours earlier.

Area forecast discussion, May 19, 3:12 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
312 PM CDT SAT MAY 19 2012

.DISCUSSION...

A COLD FRONT WAS LOCATED OVER PARTS OF NORTHEAST INTO SOUTH
CENTRAL NEBRASKA AT 19Z. THE FRONT WILL MOVE SOUTHEAST ACROSS THE
AREA TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH
MIDNIGHT. THE FRONT AND ASSOCIATED THUNDERSTORMS WILL BE EAST OF
THE AREA ON SUNDAY WITH COOLER TEMPERATURES EXPECTED AS HIGH
PRESSURE BUILDS INTO THE REGION THROUGH MONDAY. INCREASING
SOUTHERLY FLOW THEN RETURNS MONDAY NIGHT THROUGH TUESDAY IN
ADVANCE OF ANOTHER COLD FRONT MOVING INTO THE WESTERN HIGH PLAINS.

THIS SECOND COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON
WEDNESDAY THEN STALL OUT OVER SOUTHEAST NEBRASKA WEDNESDAY NIGHT.
EXTENDED MODELS THEN DIFFER ON THE SOLUTION FOR THE REMAINDER OF
THE WEEK AS THE GFS KEEPS THE STALLED BOUNDARY NEAR THE KANSAS
BORDER WITH THE CHANCE OF MORE THUNDERSTORMS FOR THE AREA. THE
ECMWF MEANWHILE LIFTS IT NORTH AS A WARM FRONT BY FRIDAY WITH
SIGNIFICANTLY WARMER TEMPERATURES INDICATED FOR THE WEEKEND.
AS A RESULT LOW CONFIDENCE AT THIS TIME FOR THIS PORTION OF THE
EXTENDED PERIOD.

&&

.AVIATION...
18Z TAFS FOR KOMA...KLNK...AND KOFK.

MAIN AVIATION CONCERN WILL BE STRONG THUNDERSTORMS THAT DEVELOP
AFTER 22Z AND PERSIST INTO THE EVENING. LARGE HAIL AND SEVERE
DOWNBURST WINDS WILL BE POSSIBLE WITH A FEW OF THESE STORMS.
STORMS SHOULD WEAKEN AFTER 03Z...AND MAY DIMINISH TO SHOWERS OR
WEAK CONVECTION BY 06Z THEN END SHORTLY AFTER 06Z. A WELL-DEFINED
COLD FRONT EXTENDED FROM AROUND KOFK TO KGRI AT 17Z AND THIS FRONT
WILL SLOWLY MOVE THROUGH EASTERN NEBRASKA TODAY AND
TONIGHT...SWITCHING THE WINDS FROM SOUTH TO NORTHWEST. AHEAD OF
THE FRONT DURING THE AFTERNOON HOURS...KOMA AND KLNK WILL HAVE
SOUTH WINDS GUSTING OVER 20 KNOTS...BUT THESE SHOULD WEAKEN BY
SUNSET AS THE FRONT APPROACHES.

AFTER THE STORMS AND SHOWERS MOVE OUT LATE TONIGHT...VFR
CONDITIONS ARE EXPECTED FROM THE EARLY MORNING HOURS SUNDAY
THROUGH THE END OF THE TAF PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

FOBERT/NIETFELD
Hazardous weather outlook, May 19, 4:13 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
413 PM CDT SAT MAY 19 2012

IAZ043-055-056-069-079-090-NEZ015-032>034-042>045-050>053-065>068-
078-088>092-201115-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-FREMONT-THURSTON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
413 PM CDT SAT MAY 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING.
SOME OF THE STORMS COULD BE SEVERE. THE MAIN HAZARDS ARE EXPECTED
TO BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN WILL ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON WEDNESDAY AND THURSDAY...
AND CHANCES MAY CONTINUE INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING.

NEZ011-012-016>018-030-031-201115-
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
413 PM CDT SAT MAY 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON WEDNESDAY AND THURSDAY...
AND CHANCES MAY CONTINUE INTO FRIDAY. LATER OUTLOOKS WILL ADDRESS
THE CHANCE OF SEVERE STORMS IN THOSE PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SUNDAY.

IAZ080-091-NEZ093-201115-
MONTGOMERY-PAGE-RICHARDSON-
413 PM CDT SAT MAY 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS EVENING. LOCALLY
HEAVY RAIN WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE NEXT CHANCE OF THUNDERSTORMS IS ON WEDNESDAY AND THURSDAY...AND
CHANCES MAY CONTINUE INTO FRIDAY. LATER OUTLOOKS WILL ADDRESS THE
CHANCE OF SEVERE STORMS IN THOSE PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME TONIGHT AND SUNDAY.

FOBERT

In the hours before

Special weather statement, May 19, 5:19 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
519 PM CDT SAT MAY 19 2012

NEZ042-043-192245-
COLFAX NE-PLATTE NE-
519 PM CDT SAT MAY 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR COLFAX AND PLATTE COUNTIES
UNTIL 545 PM CDT...

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BELLWOOD...OR 5 MILES EAST OF
COLUMBUS...MOVING NORTH AT 25 MPH.

ANOTHER STRONG THUNDERSTORM ABOUT 10 MILES SOUTHWEST OF COLUMBUS IS
ALSO MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...CLARKSON...LEIGH...DUNCAN...PLATTE CENTER...CRESTON...
HUMPHREY...RICHLAND AND TARNOV.

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 110 AND 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4174 9754 4174 9723 4172 9701 4143 9710
      4138 9719 4139 9721 4138 9730 4139 9736
      4138 9741 4140 9760
TIME...MOT...LOC 2215Z 189DEG 24KT 4141 9726

NIETFELD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 3:45 AM CDTSpecial Weather StatementOAXCedar45 min
May 19, 5:19 PM CDTSpecial Weather StatementOAXColfax, Platte26 min
May 19, 5:28 PM CDTSevere Thunderstorm WarningOAXPlatte32 min
May 19, 5:50 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte25 min
May 19, 6:18 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward27 min
May 19, 6:41 PM CDTSevere Thunderstorm WarningOAXButler, Seward49 min
May 19, 6:41 PM CDTSevere Thunderstorm WarningOAXDodge49 min
May 19, 6:46 PM CDTSevere Thunderstorm WarningOAXButler, Saunders29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.